MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS PROLACTIN ASSAY; RADIOIMMUNOASSAY, PROLACTIN (LACTOGEN)

ROCHE DIAGNOSTICS ELECSYS PROLACTIN ASSAY; RADIOIMMUNOASSAY, PROLACTIN (LACTOGEN)
Catalog Number 03203093190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas e411 rack serial number is (b)(6).The investigation is ongoing.
 
Event or Problem Description
The initial reporter received questionable elecsys prolactin assay results from an unspecified number of patient samples tested on the cobas e 411 analyzer (rack system).The reporter stated that the initial and repeat results from the analyzer were high, while the results from a competitor analyzer were within the normal range.The reporter acknowledged the difference in the analyzer's reference ranges but stated that it was not possible based on the population.The reporter stated that they have a process to repeat patient samples with high results, and if the results from the repeat are also high, magnetic resonance imaging (mri) or macroprolactin is ordered; one physician would also send out the samples of his patients with high results to another laboratory.
 
Additional Manufacturer Narrative
Medwatch field b3 date of event updated.The investigation included a review of the calibration, qc data, and alarm trace: the calibration results show a slight increase in calibration signal 2 with the agent lot change; the calibration signals were within the expected ranges.The qc results were within the 2 standard deviation range surrounding the date of event.There was no indication of a performance issue with the reagent.The alarm trace did not indicate any issues.The investigation noted that the results from the analyzers were from different patient samples.Regarding the differences in the results generated with the different analyzers, it needs to be taken into account that the assays from different vendors can generate different values.This relates to the overall set-ups of the assays, the antibodies used, differences in reference materials/methods, and the standardization methodology used.The investigation did not identify a product problem.

Brand Name
ELECSYS PROLACTIN ASSAY
Common Device Name
RADIOIMMUNOASSAY, PROLACTIN (LACTOGEN)
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22750570
Report Number1823260-2025-02421
Device Sequence Number9558061
Product Code CFT
UDI-Device Identifier04015630921546
UDI-Public04015630921546
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K964748
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03203093190
Device Lot Number821070
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/11/2025
Supplement Date Received by Manufacturer08/15/2025
Initial Report FDA Received Date08/08/2025
Supplement Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown